Alert archive / Oklahoma / Special Weather Statements in 2022

Special Weather Statement, NWS Tulsa, OK

May 19, 2022Creek County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 19, 2022, 3:44 AM CDT for Creek County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2022, 3:44 AM CDT (08:44 UTC)
Expired
May 19, 2022, 4:30 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
55

County Creek County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3179 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

896 
WWUS84 KTSA 190844
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
344 AM CDT Thu May 19 2022
 
OKZ064-065-190930-
Okfuskee OK-Creek OK-
344 AM CDT Thu May 19 2022

...Strong thunderstorms will impact portions of Creek and
northwestern Okfuskee Counties through 430 AM CDT...

At 344 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Cushing to 6 miles north of McLoud. Movement
was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Bristow...                        Sapulpa...
Drumright...                      Kiefer...
Boley...                          Kellyville...
Depew...                          Paden...
Slick...                          Castle...
Shamrock...                       Welty...
Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3602 9662 3604 9603 3599 9603 3586 9611
      3585 9619 3572 9619 3541 9637 3542 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3542 9656 3543 9662
TIME...MOT...LOC 0844Z 269DEG 41KT 3597 9673 3553 9708 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 3:11 AM CDT, 33 minutes earlier.

Area forecast discussion, May 19, 3:11 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
311 AM CDT Thu May 19 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 311 AM CDT Thu May 19 2022

A mature MCS is ongoing across northwest into north-central OK
early this morning. Trends in radar data suggest that it's bowing
toward the east-northeast so the highest PoPs/thunder/severe wind
probs will be focused to the west and north of Tulsa, though
chances are certainly not zero for severe winds in Tulsa. An MCV
is already organizing on its northern flank just south of the KS
border. The latest CAMs track this feature to the east-northeast
into the MO Ozarks by mid-morning. In the wake of the MCV, expect
a pretty quiet but hot and humid day forthcoming.

Lacy

&&

.LONG TERM...
(Tonight through Wednesday)
Issued at 311 AM CDT Thu May 19 2022

Focus then turns to Friday. Models stall a front to our north and
west as it becomes nearly parallel to the upper flow from a broad
positive tilt trough over the western into central CONUS. Models
break out storms up and down the stalled front Friday afternoon.
With strengthening SWrly 500mb flow, some Srly 850mb flow,
pooling 70s dews over eastern OK and slightly backed sfc flow,
the environment looks pretty favorable for severe storms. If storm
mode ends up being more discrete at onset, all severe modes would
be possible. Will include severe mention in the grids.

The cold front will finally get a shove to the east during the day
on Saturday as a shortwave embedded within the larger scale upper
trough slides east across the central Plains. Areas along and
south of I-44 will again see the potential for severe storms
during the afternoon and early evening hours.

After a pleasant day on Sunday, shower and storm chances ramp back
up Sunday night into Monday as a shortwave trough approaches from
the west and induces warm advection atop the cooler boundary
layer. Shower and storm chances will continue deeper into next
week, though severe potential remains somewhat uncertain and
dependent on the northward penetration of the warm sector. Some
data suggests that it may make nose up into SE OK Tuesday ahead of
the main wave, so a better severe threat may materialize then.

Lacy

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Thu May 19 2022

Showers and thunderstorms will likely affect the northeast
Oklahoma sites, and possibly the far northwest Arkansas sites,
late tonight into early Thursday morning. Gusty winds and reduced
visibilities will accompany any storms. Otherwise, VFR conditions
will prevail through the forecast period, with south winds
becoming gusty later Thursday afternoon and evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  74  89  65 /  20  10  20  60
FSM   91  71  90  70 /  10   0  10  30
MLC   90  72  90  70 /  10   0  10  30
BVO   90  72  88  61 /  30  10  30  70
FYV   88  70  87  68 /  20   0  10  40
BYV   88  72  87  68 /  30   0  10  40
MKO   89  72  88  68 /  10   0  10  40
MIO   88  73  86  63 /  40  10  20  70
F10   90  72  89  68 /  10  10  10  40
HHW   89  70  90  71 /  10   0  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...05
Hazardous weather outlook, May 18, 4:36 PM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
436 PM CDT Wed May 18 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
436 PM CDT Wed May 18 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

DISCUSSION...
An outflow boundary from storms last night was located across far
northeast Oklahoma into southwest Missouri. A very unstable
airmass near the boundary along with a weak mid level disturbance
may result in at least isolated thunderstorm development this
evening, with a threat of large hail and damaging winds.

There will also be a chance for thunderstorms late tonight,
mainly across northeast Oklahoma and northwest Arkansas as storms
that develop over the high plains organize and move east. A
couple of storms may be strong to severe with some large hail and
strong wind gusts as the primary threats.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
The chance for thunderstorms will be around just about every day
through the period. Severe storms will once again be possible
ahead of a cold front on Friday afternoon and evening. Heavy rain
will also be a concern as storms move over the same areas late
Friday night into Saturday. Mostly dry weather is expected on
Sunday before more rain chances return early next week as a slow
moving upper trough affects the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 19, 3:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 AM CDT Thu May 19 2022

OKZ064-065-190930-
Okfuskee OK-Creek OK-
344 AM CDT Thu May 19 2022

...Strong thunderstorms will impact portions of Creek and
northwestern Okfuskee Counties through 430 AM CDT...

At 344 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Cushing to 6 miles north of McLoud. Movement
was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bristow...                        Sapulpa...
Drumright...                      Kiefer...
Boley...                          Kellyville...
Depew...                          Paden...
Slick...                          Castle...
Shamrock...                       Welty...
Milfay...                         Mason...

This includes Interstate 44 between mile markers 178 and 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3602 9662 3604 9603 3599 9603 3586 9611
      3585 9619 3572 9619 3541 9637 3542 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3542 9656 3543 9662
TIME...MOT...LOC 0844Z 269DEG 41KT 3597 9673 3553 9708

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:27 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee48 min
May 19, 4:17 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Rogers, Tulsa, Washington43 min
May 19, 4:19 AM CDTSpecial Weather StatementTSACreek, Rogers, Tulsa41 min
May 19, 4:54 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee51 min
May 19, 5:00 AM CDTSpecial Weather StatementTSACraig, Nowata45 min
May 19, 5:47 AM CDTSpecial Weather StatementTSAOttawa43 min
May 18, 8:40 PM CDTSpecial Weather StatementTSACarroll50 min

Nearby

Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.